Old enough to know better, and been there done that once before. Not trying to make excuses but became "hooked on Mersyndol back a couple of years ago when I just couldn't find anything other than going to the ER for my migraines. I was taking too many, maybe 25 a day and got myself off of it. Last November I started back on, and the habit came out of control. Downing 40 -50 tablets a day in the last month and a half or so. I knew I was hurting my body, not to mention the stuff is bloody expensive. So I know i have to quit...so quit I did, last Thursday. Today is Saturday so that is 3 days clean cold turkey. Have I done the wrong thing? The last time I quit I had gone to the doctor and she took me off cold turkey and told me that I'm smart enough to know better. Now dealing with a major migraine, mood swings up and down, and much anxiety, which is part of my life path anyhow. Having a hard time sleeping, very little appetite and oh yes diarrhea . My question is to any of you that has gone through this before, is going cold turkey a medical risk, or is it just as good a way as weaning. I'm not sure if weaning would have worked for me.I don't have any other addictions, don't drink smoke or do any other sort of recreational drugs. I am on medications for panic and anxiety attacks, I don't abuse them in any way shape or form. Right now I need some answers to the question above, I really don't want to go and face my family doctor again, I kicked it the first time and it was rough, but this time, well, I was taking a hell of a lot more, about double a day to what I was in the past. The other question would be, after going 3 days cold turkey, and 3 days of feeling like there is a knife going through my head, what if anything can I do to help, or is this the price I pay, so perhaps I will learn the hard way?
I believe that Mersydol is combination of 8 mg Codeine,325 mg Acetaminophen and 5mg Doxylamine. What you are doing is extremely unwise. The medication you are using is not allowed for OTC sale in the US. One ingredient of it, Acetaminophen is toxic to liver if taken in large quantities, which is exactly what you are doing. You are also overdosing on an antihistamine Doxylamine , which can cause bladder retention and memory loss among other things. It would seem that the nightly dose of Codeine has already caused you to be addicted to this concoction that is only meant to be taken occasionally for coughs and colds. You need to be honest and open with your physician and you absolutely must stop misusing this combination medication that may very well be causing damage to your body. If you have difficulty sleeping, it is easily remedied with effective appropriate medications and your doctor will need to know about your drug use because you may need medications to help you deal with the withdrawal symptoms while you get off of it. You can try getting some chelated magnesium 400-600mg for your headache. What you are experiencing is a rebound headache from stopping the acetaminophen. It will eventually go away as will other symptoms given enough time. You have to start taking care of yourself and your body. Being desperate is useless, but taking charge of your situation is laudable. And don't be embarrassed. Your doctor has heard it before. You are not the first and you are not the last, we are all humans and we can all make mistakes. Good luck and my best wishes to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.